Oxalate nephropathy induced by octreotide treatment for acromegaly: a case reportReport as inadecuate




Oxalate nephropathy induced by octreotide treatment for acromegaly: a case report - Download this document for free, or read online. Document in PDF available to download.

Journal of Medical Case Reports

, 6:215

First Online: 23 July 2012Received: 16 November 2011Accepted: 11 May 2012DOI: 10.1186-1752-1947-6-215

Cite this article as: Gariani, K., de Seigneux, S., Courbebaisse, M. et al. J Med Case Reports 2012 6: 215. doi:10.1186-1752-1947-6-215

Abstract

IntroductionOxalate nephropathy has various etiologies and remains a rare cause of renal failure. To the best of our knowledge, we report the first case of oxalate nephropathy following octreotide therapy.

Case presentationWe report the case of a 78-year-old Caucasian man taking chronic octreotide treatment for acromegaly who presented with acute oxalate nephropathy after antibiotic therapy. The diagnosis was confirmed by urinary analysis and a kidney biopsy. The recovery of renal function was favorable after hydration and withdrawal of octreotide therapy.

ConclusionsOxalate nephropathy should be suspected in patients at risk who present with acute kidney injury after prolonged antibiotic treatment. This diagnosis should be distinguished from immuno-allergic interstitial nephritis and requires specific care. The evolution of this condition may be favorable if the pathology is identified correctly. Octreotide therapy should be considered a risk factor for enteric oxaluria.

KeywordsOxalate nephropathy Octreotide Antibiotics Oxalobacter formigenes Electronic supplementary materialThe online version of this article doi:10.1186-1752-1947-6-215 contains supplementary material, which is available to authorized users.

Download fulltext PDF



Author: Karim Gariani - Sophie de Seigneux - Marie Courbebaisse - Marc Lévy - Solange Moll - Pierre-Yves Martin

Source: https://link.springer.com/







Related documents